Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 94, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 11, 2011, 8:29 AM CDT for 8 counties in Tennessee. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2011, 8:29 AM CDT (13:29 UTC)
- Expired
- Apr 11, 2011, 9:05 AM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crockett County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 8:32 AM CDT | TSTM WND DMG | 4 Nw Ripley, TN | A ROOF WAS BLOWN OFF A BARN ON BLUEBIRD HILL ROAD TO THE NORTHWEST OF THE TOWN OF RIPLEY. |
| Apr 11, 8:51 AM CDT | TSTM WND GST 65 | Friendship, TN | A FEW TREES DOWN IN THE TOWN OF FRIENDSHIP. |
| Apr 11, 9:00 AM CDT | TSTM WND DMG | Rives, TN | THE ROOF OF A BARN WAS BLOWN OFF...PIECES OF THE BARN ARE SCATTERED ACROSS A FIELD. SOME LARGE TREE LIMBS WERE ALSO DOWN IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
411
WUUS54 KMEG 111329
SVRMEG
TNC033-045-053-075-095-097-131-167-111415-
/O.NEW.KMEG.SV.W.0094.110411T1329Z-110411T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
829 AM CDT MON APR 11 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
DYER COUNTY IN NORTHWEST TENNESSEE...
WESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN OBION COUNTY IN NORTHWEST TENNESSEE...
NORTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 915 AM CDT
* AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MISTON TO UNIONVILLE TO FT PILLOW...OR ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF CARUTHERSVILLE TO 11 MILES SOUTHWEST OF
DYERSBURG TO 7 MILES NORTH OF COVINGTON...AND MOVING EAST AT 55
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO...
BELLE EAGLE...BELLS...BRADLEYTOWN...CHESTNUT BLUFF...CLOVERDALE...
COTTONWOOD GROVE...DYER...DYERSBURG...EATON...FORKED DEER...FT
PILLOW...HALLS AND HOLLY GROVE.
THIS WARNING ALSO INCLUDES AREAS NEAR CHISHOLM LAKE...OPEN LAKE AND
SUNK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3640 8895 3599 8896 3561 8908 3557 8984
3580 8974 3584 8969 3585 8971 3588 8971
3590 8969 3589 8966 3590 8964 3595 8968
3606 8965 3612 8962 3614 8958 3616 8960
3632 8951
TIME...MOT...LOC 1330Z 264DEG 46KT 3612 8950 3594 8950
3568 8962
$$
BORGHOFF3 follow-up statements
884
WWUS54 KMEG 111343
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
843 AM CDT MON APR 11 2011
TNC095-111351-
/O.CAN.KMEG.SV.W.0094.000000T0000Z-110411T1415Z/
LAKE TN-
843 AM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAKE COUNTY IS
CANCELLED...
AT 841 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3640 8895 3599 8896 3569 8906 3569 8907
3561 8908 3560 8968 3583 8960 3598 8957
3620 8946 3635 8932
TIME...MOT...LOC 1341Z 263DEG 47KT 3612 8932 3595 8935
3569 8945
$$
TNC033-045-053-075-097-131-167-111415-
/O.CON.KMEG.SV.W.0094.000000T0000Z-110411T1415Z/
CROCKETT TN-LAUDERDALE TN-GIBSON TN-OBION TN-HAYWOOD TN-DYER TN-
TIPTON TN-
843 AM CDT MON APR 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR EXTREME NORTH CENTRAL TIPTON...DYER...NORTHERN HAYWOOD...SOUTHERN
OBION...WESTERN GIBSON...EASTERN LAUDERDALE AND CROCKETT COUNTIES...
AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MILLSFIELD TO POPLAR GROVE TO DURHAMVILLE...OR ALONG A LINE
EXTENDING FROM DYERSBURG TO 7 MILES SOUTH OF DYERSBURG TO RIPLEY...
MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DYERSBURG...
EDITH...FRIENDSHIP...GATES...HENNING...MAURY CITY...MILLSFIELD...
RIPLEY...RIVES...ROELLEN...TRIMBLE...YORKVILLE...JACKSONVILLE AND
WOLVERINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3640 8895 3599 8896 3569 8906 3569 8907
3561 8908 3560 8968 3583 8960 3598 8957
3620 8946 3635 8932
TIME...MOT...LOC 1341Z 263DEG 47KT 3612 8932 3595 8935
3569 8945
$$880
WWUS54 KMEG 111359
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
859 AM CDT MON APR 11 2011
TNC097-131-167-111409-
/O.CAN.KMEG.SV.W.0094.000000T0000Z-110411T1415Z/
LAUDERDALE TN-OBION TN-TIPTON TN-
859 AM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
TIPTON...SOUTHERN OBION AND EASTERN LAUDERDALE COUNTIES IS
CANCELLED...
AT 859 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3561 8946 3580 8936 3595 8931 3621 8922
3620 8896 3599 8896 3569 8906 3569 8907
3561 8908
TIME...MOT...LOC 1359Z 263DEG 47KT 3616 8903 3596 8911
3572 8916
$$
TNC033-045-053-075-111415-
/O.CON.KMEG.SV.W.0094.000000T0000Z-110411T1415Z/
CROCKETT TN-GIBSON TN-HAYWOOD TN-DYER TN-
859 AM CDT MON APR 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR EASTERN DYER...NORTHERN HAYWOOD...WESTERN GIBSON AND CROCKETT
COUNTIES...
AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM TILGHMAN TO ELIZABETH TO RUDOLPH...OR ALONG A LINE EXTENDING
FROM 15 MILES NORTHWEST OF TRENTON TO 13 MILES SOUTHEAST OF DYERSBURG
TO 8 MILES NORTH OF BROWNSVILLE...MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO...BELLE
EAGLE...BELLS...CHESTNUT BLUFF...DYER...EATON...FRIENDSHIP...HOLLY
GROVE...MAURY CITY...ROELLEN...RUTHERFORD...TRIMBLE...YORKVILLE AND
TEMPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3561 8946 3580 8936 3595 8931 3621 8922
3620 8896 3599 8896 3569 8906 3569 8907
3561 8908
TIME...MOT...LOC 1359Z 263DEG 47KT 3616 8903 3596 8911
3572 8916
$$776
WWUS54 KMEG 111405
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
905 AM CDT MON APR 11 2011
TNC033-045-053-075-111416-
/O.CAN.KMEG.SV.W.0094.000000T0000Z-110411T1415Z/
CROCKETT TN-GIBSON TN-HAYWOOD TN-DYER TN-
905 AM CDT MON APR 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DYER...NORTHERN
HAYWOOD...WESTERN GIBSON AND CROCKETT COUNTIES IS CANCELLED...
AT 906 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3561 8946 3580 8936 3595 8931 3621 8922
3620 8896 3599 8896 3569 8906 3569 8907
3561 8908
TIME...MOT...LOC 1406Z 263DEG 47KT 3617 8891 3597 8900
3573 8905
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:42 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 11, 6:42 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
642 AM CDT MON APR 11 2011
.UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.
&&
.DISCUSSION... /ISSUED 513 AM CDT MON APR 11 2011/
..THREAT FOR SEVERE WEATHER WITH ENHANCED WIND DAMAGE POTENTIAL
INCREASING ACROSS THE SOUTHERN TWO-THIRDS OF THE MID SOUTH
TODAY...
THE THREAT FOR SEVERE WEATHER ACROSS PORTIONS OF THE MID SOUTH
APPEARS TO BE INCREASING FOR TODAY...WITH THE INCREASING
POTENTIAL FOR ENHANCED/POTENTIALLY WIDESPREAD DAMAGING WINDS
ACROSS AREAS BOUNDED ALONG AND SOUTH OF INTERSTATE 40 AND EAST OF
THE MISSISSIPPI RIVER. THIS AREA INCLUDES MUCH OF SOUTHWEST
TENNESSEE AND NORTH MISSISSIPPI. THE ENTIRE SYSTEM HAS SLOWED
FURTHER THAN EARLIER ANTICIPATED AND THIS MAY ALLOW FOR INCREASED
DESTABLIZATION...ESPECIALLY ACROSS AREAS MENTIONED ABOVE. THE
AIRMASS IN PLACE ACROSS MUCH OF THE MID SOUTH WITHIN BROAD WARM
SECTOR REMAINS QUITE MOIST WITH SURFACE DEWPOINTS IN THE MIDDLE
60S NOW IN PLACE ACROSS THE SOUTHERN TWO THIRDS OF THE AREA...WITH
EVEN UPPER 60S DEWPOINTS JUST SOUTH. AS DAYTIME HEATING BEGINS IN
EARNEST THIS MORNING INTO THE AFTERNOON AHEAD OF THE CONVECTIVE
LINE NOW STRETCHED ACROSS THE ARKLATEX REGION...EXPECTING MUCAPES
TO RANGE FROM 1000-2000 J/KG ACROSS AFOREMENTIONED GREATEST
CONCERN AREA.
AS A SIGNIFICANT INITIALLY POSITIVELY TILTED SHORTWAVE OVER WEST
TEXAS EARLY THIS MORNING MOVES RAPIDLY EAST AND TAKES ON AN
INCREASINGLY NEUTRAL TILT AS IT MOVES INTO THE MID SOUTH...EXPECT
MID LEVEL HEIGHT FALLS ON THE ORDER OF 80 TO 100 METERS TO
OVERSPREAD WESTERN PORTIONS OF THE WARM SECTOR AIRMASS IN ADVANCE
OF THE FRONT. IN ADDITION...A POWERFUL 100KT MID LEVEL JET STREAK
NOW ORIENTED SW TO NE FROM THE ARKLATEX INTO THE MIDDLE
MISSISSIPPI VALLEY WILL ENHANCE THE OVERALL LARGE SCALE LIFT AND
DEEP LAYER SHEAR. 0-6KM BULK SHEAR VALUES IN EXCESS OF 70 KTS WILL
OVERSPREAD THE REGION LATER TODAY AS THE UPPER TROUGH BECOMES
NEUTRALLY TILTED AND THE LOW LEVEL JET STRENGTHENS TO 50-60 KTS OR
GREATER. THIS GIVES RISE TO THE POTENTIAL ENHANCED DAMAGING WIND
AREA...BUT AFTER CLOSE DISCUSSION WITH SPC...THERE ARE STILL SOME
LIMITING FACTORS SUCH AS RESIDUAL MID LEVEL CAPPING ASSOCIATED
WITH MID LEVEL INVERSION AND LESS THAN IDEAL LOW LEVEL FRONTAL
CONVERGENCE THAT COULD LIMIT A HIGH END WIND THREAT AND UPGRADE TO
A MODERATE RISK AREA. THIS POTENTIAL WILL CONTINUE TO BE CLOSELY
MONITORED BY THE DAY SHIFT IN CASE THE WIND POTENTIAL BECOMES MORE
SIGNIFICANT THAN CURRENTLY ADVERTISED. PLAN TO CONTINUE MENTION OF
DAMAGING WINDS...ESPECIALLY OVER SOUTHERN HALF OF FORECAST AREA IN
HWO.
LINE OF SEVERE STORMS SHOULD MOVE INTO WESTERN SECTIONS OF THE
FORECAST AREAS LATER THIS MORNING AND ACROSS THE MISSISSIPPI RIVER
BY LATE MORNING INTO EARLY AFTERNOON. THE SEVERE QLCS WILL THEN
SWEEP ACROSS THE REMAINDER OF WEST TENNESSEE AND NORTHEAST
MISSISSIPPI THROUGH THE REST OF THE AFTERNOON HOURS. ALTHOUGH
DAMAGING WINDS WILL BE THE PRIMARY THREAT...STILL CANNOT
COMPLETELY RULE OUT SOME LARGE HAIL AND ISOLATED TORNADOES WITH
EMBEDDED SUPERCELL STORM STRUCTURES EMBEDDED WITH QLCS/SQUALL
LINE. IN ADDITION...AS THE UPPER TROUGH MOVES OVERHEAD LATER TODAY
INTO THIS EVENING...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY
DEVELOP BEHIND INITIAL SQUALL LINE IN THE COLDER AIRMASS BEHIND
THE FRONT. VERY COLD MID LEVEL TEMPERATURES APPROACHING -22C COULD
SUPPORT SOME SMALL HAIL IN THE STRONGEST CORES. ALL CONVECTIVE
ACTIVITY SHOULD MOVE EAST OF THE MID SOUTH AFTER MIDNIGHT TONIGHT
AS THE SYSTEM PULLS FURTHER EAST.
DRY HIGH PRESSURE WILL BUILD BACK INTO THE MID SOUTH FOR TUESDAY
AND WEDNESDAY. MUCH COOLER TEMPERATURES CAN BE EXPECTED BRIEFLY ON
TUESDAY AND TUESDAY NIGHT...BEFORE HIGH PRESSURE SHIFTS EAST AND
RETURN SOUTHERLY FORCES TEMPERATURES BACK ABOVE SEASONAL AVERAGES
FOR WEDNESDAY.
ANOTHER MID LEVEL SHORTWAVE WILL APPROACH THE MID SOUTH ON
THURSDAY AND MOVE ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY.
QUALITY MOISTURE RETURN APPEARS PROBABLE IN ADVANCE OF THIS SYSTEM
AND THIS WILL LIKELY BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO THE REGION THURSDAY AFTERNOON THROUGH FRIDAY
MORNING. ALTHOUGH THERE ARE STILL SOME DETAILS THAT NEED TO BE
WORKED OUT...THERE WILL BE THE POTENTIAL FOR ADDITIONAL SEVERE
WEATHER WITH THIS SYSTEM. DETAILS WILL BE REFINED IN LATER
FORECASTS.
MUCH COLDER TEMPERATURES SHOULD RETURN FOR NEXT WEEKEND AS DEEP
UPPER LEVEL TROUGHING SETS UP OVER THE AREA. EXPECT A RETURN TO
MAINLY DRY WEATHER BUT MUCH COOLER TEMPERATURES FOR THE END OF THE
EXTENDED FORECAST PERIOD.
JLH
&&
.AVIATION...
12Z TAF CYCLE
LOW STRATUS AT TUP EXPECTED TO PERSIST THROUGH 11/14Z THEN MIX OUT
AS GUSTY SOUTH TO SOUTHWEST WINDS DEVELOP THIS MORNING. AN UPPER
LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL PRODUCE SHOWERS AND
THUNDERSTORMS ACROSS TAF SITES TODAY. THE GREATEST POTENTIAL FOR
IMPACTS TO TERMINALS DUE TO POTENTIALLY STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO OCCUR BETWEEN 11/12-14Z AT
JBR...11/15-17Z AT MEM...11/16-18Z AT MKL...AND 11/20-22Z AT TUP.
MVFR CONDITIONS ARE EXPECTED WITHIN THE THUNDERSTORMS. SOUTHWEST
WINDS SUSTAINED BETWEEN 15-30 KTS WITH GUSTS UP TO 35 KTS WILL
VEER WEST THEN NORTHWEST BEHIND THE FRONT AND GRADUALLY DIMINISH
TO 6-10 KTS AFTER 12/00Z.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 80 52 71 52 / 90 20 0 0
MKL 79 48 69 44 / 90 40 0 0
JBR 75 49 70 47 / 90 20 0 0
TUP 83 51 71 48 / 90 40 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE AR-
PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 11, 5:40 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 540 AM CDT MON APR 11 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-121245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 540 AM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH TODAY. CONFIDENCE IS HIGH THAT A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS AREAS WEST OF THE MISSISSIPPI RIVER LATER THIS MORNING AND ACROSS THE REMAINDER OF THE MID SOUTH TO THE EAST OF THE MISSISSIPPI RIVER LATER THIS MORNING THROUGH THE AFTERNOON HOURS. THE GREATEST THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 40 AND EAST OF THE MISSISSIPPI RIVER. THIS AREA OF ENHANCED WIND DAMAGE POTENTIAL WILL INCLUDE MUCH OF SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL AND ISOLATED TORNADOES...ESPECIALLY ACROSS PORTIONS OF WEST TENNESSEE INTO NORTHEAST MISSISSIPPI. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL MOVE ACROSS THE MID SOUTH THURSDAY AFTERNOON THROUGH FRIDAY MORNING. THIS SYSTEM MAY RESULT IN ADDITIONAL CHANCES FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY ACROSS THE ENTIRE MID SOUTH. SPOTTER ACTIVATION WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON THROUGH FRIDAY MORNING. JLH
In the hours before
Special weather statement, Apr 11, 6:46 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 AM CDT MON APR 11 2011
ARZ026-027-035-111215-
CROSS AR-CRAIGHEAD AR-POINSETT AR-
646 AM CDT MON APR 11 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 AM CDT FOR...
SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 26 MILES NORTHWEST OF HICKORY
RIDGE TO 23 MILES WEST OF HICKORY RIDGE AT 646 AM CDT...MOVING EAST
AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...CROSS AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR HARRISBURG AND JONESBORO...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3577 9104 3588 9068 3565 9065 3538 9063
3531 9104
TIME...MOT...LOC 1146Z 250DEG 54KT 3558 9136 3547 9127
3535 9134Local storm report, Apr 11, 8:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
820 AM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TSTM WND GST BLYTHEVILLE 35.93N 89.92W
04/11/2011 M53 MPH MISSISSIPPI AR ASOS
&&
BORGHOFFLocal storm report, Apr 11, 8:24 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
824 AM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM NON-TSTM WND DMG 3 S BARTLETT 35.17N 89.84W
04/11/2011 SHELBY TN NWS EMPLOYEE
ONE LARGE TREE BLOCKING MACON ROAD JUST EAST OF WHITTEN
ROAD.
&&
JDSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:43 AM CDT | Wind Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 12 hr |
| Apr 11, 7:42 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 48 min |
| Apr 11, 12:27 PM CDT | River Flood Advisory | MEG | Dyer, Lake | 3 days |
| Apr 11, 12:34 PM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 3 hr |
| Apr 11, 1:54 PM CDT | Flash Flood Warning | MEG | Shelby | 80 min |
| Apr 11, 2:17 PM CDT | Flash Flood Warning | MEG | Dyer, Lauderdale, Obion | 117 min |
| Apr 11, 2:43 PM CDT | Special Weather Statement | MEG | Crockett, Gibson, Madison | 32 min |
| Apr 11, 3:45 PM CDT | Flash Flood Warning | MEG | Decatur | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.